Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 43, NWS Little Rock, AR

April 24, 2004Izard County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 24, 2004, 4:07 PM CDT for Izard County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2004, 4:07 PM CDT (21:07 UTC)
Expired
Apr 24, 2004, 6:05 PM CDT
In force
118 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Izard County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:46 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 24, 3:46 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT SAT APR 24 2004

.SHORT TERM...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA TODAY. LEADING
EDGE OF STORMS IS FROM SHARP COUNTY TO DREW COUNTY AND SLOWLY MOVING
EAST. CELL MOVEMENT IS NORTHEAST. COLD FRONT IS STILL ACROSS CENTRAL
OKLAHOMA. RAIN WILL DISSIPATE ACROSS THE WEST LATE THIS
AFTERNOON...BEFORE SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT
MOVE INTO THE AREA AGAIN FOR THIS EVENING AND TONIGHT. WILL CONTINUE
THE FLASH FLOOD WATCH FOR THE SAME AREA IN NORTH AND ACROSS PARTS FO
CENTRAL ARKANSAS.

COLD FRONT SHOULD ENTER NORTHWEST CORNER OF STATE AROUND 05Z AND BE
NEAR KLZK AT 12Z. WILL CONTINUE THE CHANCES OF THUNDERSTORMS
SOUTHEAST THROUGH SUNDAY AFTERNOON. HIGH PRESSURE MOVES IN SUNDAY
NIGHT. A DRY PERIOD IS EXPECTED FOR MUCH OF NEXT WEEK.
&&

.LONG TERM...
NO MAJOR CHANGES MADE TO THE EXTENDED. SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS EXPECTED LATE IN THE WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    64  73  52  74 /  90  50  10  10
HARRISON AR       54  67  46  67 /  60  10  10  10
HOT SPRINGS AR    64  73  52  74 /  80  50  10  10
PINE BLUFF AR     64  74  52  75 /  90  60  10  10
MOUNTAIN HOME AR  54  67  46  67 /  70  30  10  10
MONTICELLO AR     64  78  53  75 / 100  80  10  10
SEARCY AR         60  72  51  71 /  90  60  10  10
MOUNT IDA AR      60  73  52  72 /  70  40  10  10
RUSSELLVILLE AR   58  71  51  72 /  70  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM
CDT SUNDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...
ARZ030>034...ARZ037>039.
&&

51
Hazardous weather outlook, Apr 24, 12:45 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT SAT APR 24 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1245 PM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN
HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING.

HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT.

THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL BUT
TORNADOES ARE POSSIBLE. ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME
TODAY AND TONIGHT...BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE
DURING THE LATE AFTERNOON AND EVENING. TORNADOES WILL ALSO BE
POSSIBLE ESPECIALLY DURING THE LATE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED
INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS
MAY BE INCLUDED.

THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING
WILL OCCUR IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA
BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO
RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME
TODAY AND TONIGHT.

29

In the hours before

Local storm report, Apr 24, 10:18 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1018 AM CDT SAT APR 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      8 E OZONE               35.63N 93.31W
04/24/2004                   JOHNSON            AR   LAW ENFORCEMENT

            HWY 123 BRIDGE NEAR JOHNSON/POPE COUNTY BORDER
            FLOODED...PAVEMENT STRIPPED FROM BRIDGE

0930 AM     FLASH FLOOD      2 E LAMAR               35.44N 93.35W
04/24/2004                   JOHNSON            AR   LAW ENFORCEMENT

            HWY 359 CLOSED BETWEEN LAMAR AND FLAT ROCK

&&

220
Local storm report, Apr 24, 10:31 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 AM CDT SAT APR 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      2 E BULL SHOALS         36.38N 92.55W
04/24/2004                   BAXTER             AR   LAW ENFORCEMENT

            CAR WASHED OFF ROAD IN LAKEVIEW...OCCUPANTS HAD TO BE
            RESCUED

&&

220
Local storm report, Apr 24, 11:40 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CDT SAT APR 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      2 S DANVILLE            35.02N 93.39W
04/24/2004                   YELL               AR   LAW ENFORCEMENT

            KINGSTON ROAD FLOODED

&&

220
Local storm report, Apr 24, 1:51 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT SAT APR 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0718 AM     FLASH FLOOD      1 SW BULL SHOALS        36.37N 92.60W
04/24/2004                   MARION             AR   LAW ENFORCEMENT

            DAMAGE TO A DOCK ON BULL SHOALS LAKE NEAR WILD CAT SHOALS

1050 AM     FLASH FLOOD      2 N MARSHALL            35.94N 92.64W
04/24/2004                   SEARCY             AR   LAW ENFORCEMENT

            ADDITIONAL MUDSLIDES ON HWY 65

1215 PM     FLASH FLOOD      3 N CLARKSVILLE         35.50N 93.47W
04/24/2004                   JOHNSON            AR   LAW ENFORCEMENT

            ADDITIONAL MUDSLIDES NEAR LUDWIG ALONG HWY 21

1230 PM     FLASH FLOOD      RUSSELLVILLE            35.27N 93.14W
04/24/2004                   POPE               AR   LAW ENFORCEMENT

            JIMMY LILE STREET CLOSED

1230 PM     FLASH FLOOD      GASSVILLE               36.28N 92.49W
04/24/2004                   BAXTER             AR   LAW ENFORCEMENT

            COUNTY ROAD 1 UNDER 2 FEET OF WATER

1250 PM     FLASH FLOOD      FLIPPIN                 36.28N 92.59W
04/24/2004                   MARION             AR   LAW ENFORCEMENT

            HWY 178 FLOODED

&&

220

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:30 PM CDTFlash Flood WarningLZKJackson2 hr
Apr 23, 11:06 PM CDTSevere Thunderstorm WarningLZKJohnson44 min
Apr 24, 12:40 AM CDTFlash Flood WarningLZKJohnson3 hr
Apr 24, 3:04 AM CDTSevere Thunderstorm WarningLZKSearcy41 min
Apr 24, 4:51 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 7:13 AM CDTFlash Flood WarningLZKBaxter, Marion, Searcy3 hr
Apr 24, 7:17 AM CDTFlash Flood WarningLZKMontgomery3 hr
Apr 24, 7:44 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 9:36 AM CDTFlash Flood WarningLZKPope3 hr
Apr 24, 10:13 AM CDTFlash Flood WarningLZKBaxter, Marion, Searcy4 hr
Apr 24, 10:44 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 11:28 AM CDTFlash Flood WarningLZKYell4 hr
Apr 24, 11:53 AM CDTTornado WarningLZKConway, Van Buren32 min
Apr 24, 12:29 PM CDTTornado WarningLZKVan Buren31 min
Apr 24, 1:28 PM CDTSevere Thunderstorm WarningLZKFaulkner, White42 min
Apr 24, 1:29 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring46 min
Apr 24, 2:03 PM CDTSevere Thunderstorm WarningLZKSaline37 min
Apr 24, 3:26 PM CDTSevere Thunderstorm WarningLZKJefferson44 min
Apr 24, 3:48 PM CDTSevere Thunderstorm WarningLZKLonoke42 min
Apr 24, 4:02 PM CDTTornado WarningLZKLonoke28 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningLZKPrairie47 min
Apr 24, 5:03 PM CDTSevere Thunderstorm WarningLZKWoodruff42 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.